Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade and MS symptoms


04-21-2006, 11:43 PM   #1
One Awesome Broad
 
Remicade and MS symptoms

Has anyone heard anything (or experienced) issues with having Remicade infusions and then having MS-like symptoms after use (i.e., spots on brain found by MRI, a head drop that just sort of happens but usually when in an anxious situation)? I have been dealing with both and it's like I don't have a definitive answer for why I have the MS-like symptoms which only occurred after I had regular Remicade infusions. They didn't go away when I stopped the infusions but they have not gotten worse and I can sort of control the head drop with clonapin.

Anyone out there have a similar experience or heard of this?
04-22-2006, 08:32 AM   #2
jyarmo
 
I have no experience with Remicade myself, but I did do a google search and came up with this article, "Can Enbrel and Remicade Induce MS"?

According to a report in the journal, Arthritis & Rheumatism (2001;44:2862-2869), two of the biggest moneymakers in pharmacology may be even more expensive than the price on the bottle. FDA researchers warn that in a small number of cases, both Enbrel (etenercept) and Remicade (infliximab) have been associated with an effect that mimics multiple sclerosis.

http://www.roadback.org/index.cfm/fu...ay_id/193.html
04-22-2006, 06:18 PM   #3
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
Does anyone have any personal experience with this?
04-22-2006, 07:40 PM   #4
ReeRee
 
I was on and off Remicade so fast, I didn't have anything like that happen. I'm afraid I can't be much help on this. Sorry
04-24-2006, 12:15 PM   #5
Karen
FRIEND 4 1 & ALL
 
Karen's Avatar
 
Join Date: Apr 2006
Location: Ohio

My Support Groups:
The only side effect that my husband has had from the REMICADE TREATMENTS is that his EYES get a bit fuzzy afterwards & that lasts maybe a couple of hours so ... he comes home from a treatment & rests ... other then that ... he is ok with it and has gone through 4 treatments { 2 in the hospital & 2 out of the hospital } he is coming on another come June & he goes in for them every 2 months !!
__________________
04-25-2006, 12:13 AM   #6
Daisy
Member
 
Join Date: Apr 2006
I only had one remicade infusion. It didn't really help and I experienced a severe exhaustion/with muscle fatigue after the infusion that lasted for weeks, and still pops up even now. I don't know if this was coincidental?
04-26-2006, 10:33 PM   #7
Donna
 
I have been on Remicade every 8 weeks, and they just recently doubled the dose and moved it up to every 6 weeks.

I have had reactions, not like what you are describing, but annoying all the same. I get really bad headaches the first few days, and I feel like crap. Then, usually that wears off. Sometimes, I get flu like symptoms, that mimic a severe sinus infection, complete with sore throat and swollen glands, like I have now. And, sometimes, I get severe joint pain. But it goes away in a week or so, and then I start to feel better.

You should really check with your doc about these symptoms. They could be nothing, or they could mean something, and the only way to find out is check it out with your doc.

Donna
05-06-2006, 02:29 PM   #8
Sparrow
 
I've had one good and one bad experience with Remicade. First infusion made me feel really great, felt like I never had Cd for a whole entire month! Second infusion was a complete nightmare 2hours after the infusion, severe upper body pain for a whole day that had me in tears and nobody could explain or help me, I even went to the hospital and asked for help and they just pretty much shrugged their shoulders and had no idea as to why this was happening and said it was possible mechanical even though I told them I had an infusion 2 hours or so previous to this, second day after the pain had moved from upper body to lower body, so severe I was almost screaming, went to the doc, he had no clue, went to the hosp, they had no idea, nobody could help, family members even called the doctor for me yelling at him to do something. Next day the pain was completely gone and I was fine....
2 months later the nurse from the infusion clinic called to see when I wanted my next infusion...I told her what had happened and she's like "oh thats a bad reaction to the remicade that a few of our patients have had...and that I could take something before the infusion to make sure it never happened again" Doh...I told her I wasn't sure I wanted to make another appointment after that and said I would call back.
I never did call back again and have no intention to go through that again thx
My aunt also developed a tumor on her thyroid that her doctors believe might have been caused by remicade~
I don't mean to give horror stories because this drug DOES work for people, just not all of us. I wished it had worked for me because that first infusion just made me feel great and normal again, but unfortunately it was not for me. I might consider this in the future as a last resort to anything else along with surgery.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade and MS symptoms
Thread Tools


All times are GMT -5. The time now is 12:11 AM.
Copyright 2006-2017 Crohnsforum.com